Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Blacksburg, VA

July 16, 2025Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 16, 2025, 10:09 PM EDT for Tazewell County, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2025, 10:09 PM EDT (02:09 UTC)
Expired
Jul 17, 2025, 2:27 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:38 PM EDTFLASH FLOODRichlands, VASeveral roads such as Franklin Avenue and Business Route 460 in Richlands were closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

690 
WGUS51 KRNK 170209
FFWRNK
VAC185-170815-
/O.NEW.KRNK.FF.W.0050.250717T0209Z-250717T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1009 PM EDT Wed Jul 16 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Tazewell County in southwestern Virginia...

* Until 415 AM EDT Thursday.

* At 1009 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Richlands...                       Tazewell...
  Cedar Bluff...                     Cliffield...
  Amonate...                         Bandy...
  Claypool Hill...

This includes the following streams and drainages...
  Beech Fork, Clinch River, Burkes Garden Creek, Bluestone River and 
  Big Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3720 8168 3721 8155 3722 8155 3723 8151
      3726 8150 3725 8148 3726 8146 3718 8134
      3711 8140 3696 8176 3696 8178 3704 8182
      3711 8189 3714 8190 3715 8190 3716 8187
      3717 8187 3721 8170

FLASH FLOOD...RADAR INDICATED

$$

BMG
2 follow-up statements
443 
WGUS71 KRNK 170404
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1204 AM EDT Thu Jul 17 2025

VAC185-170815-
/O.CON.KRNK.FF.W.0050.000000T0000Z-250717T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
1204 AM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT THIS 
MORNING FOR TAZEWELL COUNTY...

At 1204 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 3 inches of rain 
have fallen. Additional rainfall amounts up to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Richlands...                       Tazewell...
Cedar Bluff...                     Cliffield...
Amonate...                         Bandy...
Claypool Hill...

This includes the following streams and drainages...
  Beech Fork, Clinch River, Burkes Garden Creek, Bluestone River and 
  Big Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3720 8168 3721 8155 3722 8155 3723 8151
      3726 8150 3725 8148 3726 8146 3718 8134
      3711 8140 3696 8176 3696 8178 3704 8182
      3711 8189 3714 8190 3715 8190 3716 8187
      3717 8187 3721 8170

FLASH FLOOD...RADAR INDICATED

$$

BMG
221 
WGUS71 KRNK 170627
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
227 AM EDT Thu Jul 17 2025

VAC185-170637-
/O.CAN.KRNK.FF.W.0050.000000T0000Z-250717T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
227 AM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING IS CANCELLED FOR TAZEWELL COUNTY...

Flood waters are receding. Significant flooding is no longer 
expected to pose a threat. Please continue to watch for water on 
roads and low water crossings.  Water within the small streams is 
going down, but the Clinch river is still rising downstream from 
Tazewell. No river flooding is expected, however persons living 
along the river should be aware the river will remain elevated 
through Thursday morning.

&&

LAT...LON 3720 8168 3721 8155 3722 8155 3723 8151
      3726 8150 3725 8148 3726 8146 3718 8134
      3711 8140 3696 8176 3696 8178 3704 8182
      3711 8189 3714 8190 3715 8190 3716 8187
      3717 8187 3721 8170

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:42 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 16, 7:42 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
742 PM EDT Wed Jul 16 2025

.SYNOPSIS...
The weather pattern will remain very warm and muggy with a daily
threat of showers and thunderstorms. Greatest concentration of
storms today is expected over the mountains. A marginal risk of
severe storms exists across West Virginia and into northern
Virginia...north of Interstate 64. Near seasonal summer heat and
humidity will persist.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 740 PM EDT Wednesday...

Key Messages:

1) Seasonal summer heat and humidity persists.

2) Another round of afternoon showers and storms.

Only watching a couple areas of thunderstorms at this time, in
the VA Southside, and Greenbrier County and Alleghany Highlands
of VA, the later of which is producing plenty of lightning. One
large area of storms has developed over southeastern OH this
afternoon, and is tracking east towards the central
Appalachians, looking to reach the western border of the
forecast area by around midnight or so. Coverage of storms over
the area may increase somewhat before the activity to the west
gets to the area, as the westerly winds aloft start to relax.
Some uncertainty remains in how far east the storms currently
over OH will make it past the Blue Ridge, as models have been
trending towards the storms weakening as they move east, with
the influence of the synoptic scale ridge over the southeastern
US/western Atlantic building farther west. Nevertheless, these
storms will still be pretty efficient rain producers given how
moist the airmass is, and strong, gusty winds are also possible.

Previous discussion below...

As of 215 PM EDT Wednesday...

As we sit south of a boundary in a hot and humid airmass, there
is plenty of available moisture and surface instability (from
diurnal heating) to cause convection throughout the afternoon
and into the evening hours. A broad ridge off the Carolina coast
is building west a bit today, so there is some synoptic scale
suppression in the Piedmont and central VA areas. The ridge is
also providing southwesterly flow, so most storms that form
today will have a southwesterly component to their motion. Most
storm activity will occur along or west of the Blue Ridge where
the influence of said ridge is not as strong and convection can
occur more freely.

The heaviest action will be further north into the Alleghany
Front of the Appalachians and above, owing to the more northerly
location of the boundary and the encroaching ridge to the
southeast. Heavy rain is still expected with these storms, but
it is not as concerning for flooding issues.

Temperatures will warm and generally in the 80s across the
region today. Expect even warmer temps on Thursday, and Heat
indices to approach 100F in the Piedmont.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 102 PM EDT Wednesday...

Key Messages:

1) Confidence is high for scattered showers and thunderstorms each
afternoon and evening.

2) Typical summertime heat and humidity should persist through the
rest of this week.

A cold front, caught in zonal flow, will stall across central West
Virginia and northern Virginia through Saturday. Shortwaves tracking
along this boundary will help bring afternoon and evening showers and
thunderstorms to the area. A few storms could become strong to
severe over the foothills and Piedmont. The primary threat will be
damaging wind gusts.

PWATs are forecast to remain in the 1.50 to 2.00 inch range. Spotty
strong storms could produce 1-2 inches of rain in less than an hour.
Some isolated slow-moving storms may also drop 3+ inches of rain in
an hour or two. With a wet weather pattern the last several days,
there will likely remain a Marginal Risk for Flash Flooding each day
along and east of the Blue Ridge.

High temperatures will generally run around 5F warmer than normal
with 80s across the mountains and lower 90s in the foothills and
Piedmont. Overnight lows will remain muggy and about 10F warmer than
normal.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 124 PM EDT Wednesday...

Key Messages:

1) Showers and thunderstorms chances remain into Monday.

2) A cold front may bring a couple of days of dry weather.

A backdoor cold front will wedge south across the region Sunday into
Monday. Another round of showers and thunderstorms are possible, but
instabilities looks weak. If any strong storms would develop, it
will likely occur along and south of the VA/NC border. If this wedge
is strong enough and pushes into the Carolinas, Tuesday and
Wednesday, possibly Thursday could be dry. Some slightly cooler than
normal temperatures are expected next week.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
As of 730 PM EDT Wednesday...

Mostly VFR conditions prevail across the area, with a couple
exceptions, at KDAN and in the Alleghany Highlands/Greenbrier
County WV area, where a few thunderstorms are currently
located. This trend of prevailing VFR conditions, with MVFR or
lower ceilings in the vicinity of thunderstorms, will continue
through the remainder of the evening. Storms also to the west
over the Ohio Valley are tracking closer to the central
Appalachians, and look to reach the western terminals by
midnight, or by 03Z Thursday at the earliest, and coverage of
storms overall may increase within the next few hours as the
westerly winds aloft start to relax. How far east past the Blue
Ridge these storms will hold together is uncertain, as models
have been trending to less activity in the Piedmont and
Southside overnight. Therefore, have only included VCTS or VCSH
for terminals west in the mountains, excluding KLYH and KDAN
given the lesser confidence at this time.

Ceilings will lower overnight and into the morning hours of
Thursday, but lifting by midday or early afternoon. Patchy fog
is possible in the west in the pre dawn hours, especially
locations that received rain today, such as KLWB, but will
dissipate quickly as winds increase and the ground starts to
warm with daytime heating. Thursday afternoon looks to play
out similarly to today, with showers and thunderstorms
developing by the mid afternoon, as the westerly winds ease.

Overall, winds will be mainly southwest to westerly, up to 10 to
15 knots Thursday, but stronger gusts and variable wind
direction is likely near any thunderstorms, like the 29 knot
gust observed at KDAN within the last 60 minutes as a
thunderstorm moved over the airport. Thunderstorms will also be
capable of producing heavy rain, which can lead to quick
reductions in visibilities.

.EXTENDED AVIATION OUTLOOK...

The overall pattern remains stagnant for the remainder of this
week with a warm and humid air mass providing daily chances of
afternoon showers and thunderstorms and an overnight potential
for patchy fog. In general, conditions expected to be VFR for
most of this week with the exceptions being the aforementioned
afternoon storms and overnight fog which will result in tempo
sub-VFR conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AS/VFJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AS/PM
Hazardous weather outlook, Jul 16, 2:47 PM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
247 PM EDT Wed Jul 16 2025

NCZ001>006-018>020-VAZ007-009>017-022-032>035-043>047-058-059-171900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
247 PM EDT Wed Jul 16 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk (level 1 of 5) for severe thunderstorms
Thursday afternoon and evening.

There is a marginal risk (level 1 of 4) of excessive rainfall from
thunderstorms Thursday through the upcoming weekend...mainly due to
slow moving afternoon and evening thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ018>020-023-024-WVZ042>044-507-508-171900-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
247 PM EDT Wed Jul 16 2025

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 of 5) for severe thunderstorms
this afternoon and evening. Primary threat is damaging wind gusts.
There is also the potential for excessive rainfall which may lead to
flooding if storms linger over a location for more than an hour.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk (level 1 of 5) for severe thunderstorms
Thursday afternoon and evening.

There is a marginal risk (level 1 of 4) of excessive rainfall
from thunderstorms Thursday through the upcoming weekend...mainly
due to slow moving afternoon and evening thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 16, 4:33 PM EDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
433 PM EDT Wed Jul 16 2025

VAZ023-034-162100-
Botetourt VA-Bedford VA-
433 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT
WEST CENTRAL BEDFORD AND SOUTHWESTERN BOTETOURT COUNTIES THROUGH 500
PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blue Ridge, or over Troutville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Troutville...
Montvale...
Fincastle...
Nace...
Laymantown...
Daleville...
and Lithia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3734 7985 3743 7997 3753 7985 3750 7969
      3739 7964
TIME...MOT...LOC 2033Z 233DEG 16KT 3740 7983

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 16, 6:25 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
625 PM EDT Wed Jul 16 2025

VAZ019-020-WVZ507-162300-
Bath VA-Alleghany VA-Eastern Greenbrier WV-
625 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ALLEGHANY AND
SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA THROUGH 700 PM
EDT...

At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Natural Well, or 7 miles southwest of Hot Springs, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hot Springs...
Warm Springs...
Lake Moomaw...
Mountain Grove...
Ingalls Field...
Carloover...
and Bacova Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 7982 3798 7973 3788 7993 3793 8008
      3806 8003 3806 7996 3810 7993 3812 7994
      3813 7994
TIME...MOT...LOC 2225Z 219DEG 16KT 3795 7996

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 16, 8:11 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
811 PM EDT Wed Jul 16 2025

VAZ019-020-170045-
Bath VA-Alleghany VA-
811 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ALLEGHANY AND
SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA THROUGH 845 PM
EDT...

At 810 PM EDT, Doppler radar was tracking a strong thunderstorm over
Natural Well, or 8 miles northwest of Clifton Forge, moving east at
10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clifton Forge...
Hot Springs...
Ingalls Field...
Carloover...
Natural Well...
Callison...
and Douthat State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3784 7998 3793 8002 3802 7982 3784 7980
TIME...MOT...LOC 0010Z 262DEG 7KT 3790 7994

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Local storm report, Jul 16, 8:40 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
840 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Flash Flood      3 SSW Natural Well      37.87N 80.00W
07/16/2025                   Alleghany          VA   Public

            Significant water flowing down East Morris
            Hill Road.

&&

as
Local storm report, Jul 16, 9:12 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
912 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      4 SSW Natural Well      37.87N 79.99W
07/16/2025                   Alleghany          VA   Public

            Indian Draft Creek is flooding over the road
            near the intersection of Jackson River Road
            and Indian Draft Road. Road has been closed.

&&

as
Local storm report, Jul 16, 9:26 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
926 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Lightning        2 NE Reidsville         36.37N 79.65W
07/15/2025                   Rockingham         NC   Public

            A lightning strike hit the Winstead Pumping
            Station in Reidsville, damaging the
            generator transfer switch and central panel,
            leading to nearly 4200 gallons of untreated
            sewage released into Lick Fork Creek.

&&

as

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:02 PM EDTFlash Flood WarningRNKAlleghany, Bath4 hr
Jul 16, 8:11 PM EDTSpecial Weather StatementRNKCity of Covington34 min
Jul 16, 8:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge39 min
Jul 16, 9:32 PM EDTAreal Flood AdvisoryRNKTazewell3 hr
Jul 17, 3:45 AM EDTFlood WatchRNKBland, Carroll, Grayson, Patrick, Smyth, Tazewell and 2 more23 hr
Jul 17, 12:42 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville33 min
Jul 17, 12:55 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Henry and 2 more65 min
Jul 17, 2:00 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville60 min
Jul 17, 2:03 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery57 min
Jul 17, 2:08 PM EDTSpecial Weather StatementRNKPatrick37 min
Jul 17, 2:35 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville55 min
Jul 17, 2:42 PM EDTSpecial Weather StatementRNKWythe48 min
Jul 17, 3:14 PM EDTAreal Flood AdvisoryRNKHenry, Patrick, Pittsylvania83 min
Jul 17, 3:29 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville42 min
Jul 17, 3:38 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem22 min
Jul 17, 3:50 PM EDTSpecial Weather StatementRNKFranklin25 min
Jul 17, 4:04 PM EDTSevere Thunderstorm WarningRNKBedford26 min
Jul 17, 4:21 PM EDTSpecial Weather StatementRNKCampbell, Franklin54 min
Jul 17, 4:33 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg57 min
Jul 17, 5:03 PM EDTSpecial Weather StatementRNKAmherst27 min
Jul 17, 6:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, City of Covington41 min
Jul 17, 6:08 PM EDTSpecial Weather StatementRNKCarroll, City of Galax37 min
Jul 17, 6:17 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax92 min
Jul 17, 6:38 PM EDTSpecial Weather StatementRNKPatrick22 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.